MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 997706
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ureteral dilation balloon was damaged.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
The reported event is confirmed supplier related.Visual evaluation noted the sample was evaluated in the bio testing lab, first performing a visual inspection of the device identifying an irregular surface with the balloon deflated.Functional evaluation noted upon completion of the visual inspection, a functional testing was performed introducing a 0.038" guidewire through the wire hub; the guidewire was introduced in the inner lumen without resistance.Then the balloon catheter was filled with distilled water using an inflation device.The balloon was inflated and then it was pressurized to 10 atm and then was pressurized to rbp (30 atm) without shown leaks.Visual evaluation 2 noted a second visual inspection was performed when balloon was inflated, and it was detected that there was a pebax film edges were not properly adhered to the balloon.Even when there are some edges of the pebax not adhere properly, the pebax film is secured settled to the balloon and can not detach.Although an exact root cause could not determined a potential root cause could be improper fiber orientation.A dhr review did not show any problems or conditions that would have contributed to the reported event.The labelling review is not required as labelling would not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the ureteral dilation balloon was damaged.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16933669
Report Number1018233-2023-03417
Device Sequence Number6170564
Product Code EZN
UDI-Device Identifier00801741052132
UDI-Public(01)00801741052132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model Number997706
Device Catalogue Number997706
Device Lot NumberBMFSFM08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown